Alert archive / Kansas / River Flood Warnings in 2013
River Flood Warning 53, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at Aug 8, 2013, 12:35 PM CDT for Sumner County, Kansas. It took effect at Aug 8, 2013, 2:12 PM CDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Aug 8, 2013, 12:35 PM CDT (17:35 UTC)
- In effect from
- Aug 8, 2013, 2:12 PM CDT
- Expired
- Aug 9, 2013, 2:50 AM CDT
- In force
- 13 hr
- Issued by
- NWS Wichita, KS
- Flood severity
- Minor
County Sumner County, KS
The radar
The Wichita radar (KICT), 47 km from the middle of the area, began a volume at 17:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Chikaskia River near Corbin (CBNK1). The gauge peaked at 10.59 ft at Aug 9, 2013, 2:00 PM CDT.
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 19 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07151500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
028
WGUS43 KICT 081735
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1235 PM CDT THU AUG 8 2013
...The National Weather Service in Wichita has issued a flood warning
for the following river in Kansas...
Chikaskia River Near Corbin affecting Sumner County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Shallow
flowing water can wash a car from the roadway.
&&
KSC191-090735-
/O.NEW.KICT.FL.W.0053.130808T1912Z-130810T0312Z/
/CBNK1.1.ER.130808T1912Z.130809T0600Z.130809T1512Z.NO/
1235 PM CDT THU AUG 8 2013
The National Weather Service in Wichita, KS has issued a
* Flood Warning for
The Chikaskia River Near Corbin.
* until Friday evening.
* At 12:00 PM Thursday the stage was 8.8 feet.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
rise to near 11.5 feet by early Friday morning. the river will fall
below flood stage by late Friday morning.
* Impact...At 10.0 feet...Flooding of low-lying areas can be expected,
especially along the right bank.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Fri Sat Sun
Corbin 10.0 8.8 Thu 12 PM 10.8 4.7 3.6
$$3 follow-up statements
440
WGUS83 KICT 081934
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
234 PM CDT THU AUG 8 2013
...The flood warning continues for the following river in Kansas...
Chikaskia River Near Corbin affecting Sumner County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Shallow
flowing water can wash a car from the roadway.
&&
KSC191-090934-
/O.EXT.KICT.FL.W.0053.000000T0000Z-130810T0316Z/
/CBNK1.1.ER.130808T2107Z.130809T0600Z.130809T1516Z.NO/
234 PM CDT THU AUG 8 2013
The Flood Warning continues for
The Chikaskia River Near Corbin.
* At 2:00 PM Thursday the stage was 9.4 feet.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and
continue to rise to near 11.5 feet by early Friday morning. The
river will fall below flood stage by late Friday morning.
* Impact...At 10.0 feet...Flooding of low-lying areas can be expected,
especially along the right bank.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Fri Sat Sun
Corbin 10.0 9.4 Thu 2 PM 10.6 4.5 3.5
$$627
WGUS83 KICT 090229
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
929 PM CDT THU AUG 8 2013
...The flood warning continues for the following river in Kansas...
Chikaskia River Near Corbin affecting Sumner County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Shallow
flowing water can wash a car from the roadway.
&&
KSC191-091629-
/O.EXT.KICT.FL.W.0053.000000T0000Z-130809T1800Z/
/CBNK1.1.ER.130808T2318Z.130809T0100Z.130809T0600Z.NO/
929 PM CDT THU AUG 8 2013
The Flood Warning continues for
The Chikaskia River Near Corbin.
* At 9:00 PM Thursday the stage was 9.9 feet.
* Flood stage is 10.0 feet.
* Forecast...The river is currently cresting near flood stage...and
is expected to start falling overnight.
* Impact...At 10.0 feet...Flooding of low-lying areas can be
expected, especially along the right bank.
&&
FLD OBSERVED FORECAST 7 PM
Location STG STG DAY TIME Fri Sat Sun
Corbin 10.0 9.9 Thu 9 PM 7.7 4.1 3.5
$$891
WGUS83 KICT 090750
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
250 AM CDT FRI AUG 9 2013
...The flood warning is cancelled for the following river in
Kansas...
Chikaskia River Near Corbin affecting Sumner County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Shallow
flowing water can wash a car from the roadway.
&&
KSC191-090820-
/O.CAN.KICT.FL.W.0053.000000T0000Z-130809T1800Z/
/CBNK1.1.ER.130808T2318Z.130809T0100Z.130809T0132Z.NO/
250 AM CDT FRI AUG 9 2013
The Flood Warning is cancelled for
The Chikaskia River Near Corbin.
* At 2:00 AM Friday the stage was 8.5 feet.
* Flood stage is 10.0 feet.
* Fell below flood stage at 8:32 PM Thursday.
* Forecast...The river will continue to fall to 4.8 feet by Saturday
morning.
* Impact...At 7.0 feet...The left bank overflow begins with no serious
flooding.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Sat Sun Mon
Corbin 10.0 8.5 Fri 02 AM 4.8 3.1 2.8
$$
KEDWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Aug 8, 7:08 AM CDT, 5 hours 27 minutes earlier.
Area forecast discussion, Aug 8, 7:08 AM CDT, 5 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 708 AM CDT THU AUG 8 2013 UPDATED 12Z AVIATION SECTION. .SHORT TERM...(TODAY THROUGH SATURDAY) ISSUED AT 328 AM CDT THU AUG 8 2013 TODAY & TONIGHT: AS ALL OBVIOUSLY KNOW...FLOODING TO CONTINUE BEINGING THE HIGHLIGHT OF FOR PERIODS AS FLOOD WATCH REMAINS IN EFFECT TIL 7 AM FRIDAY. DURING THE NIGHT A POORLY-DEFINED STATIONARY FRONT WAS DRAPED IN AN E-W MANNER GENERALLY THROUGH CNTRL OK WITH A WEAK 700-MB TROF SITUATED FROM THE UT/CO BORDER TO ~CA/AZ BORDER. WITH THE TROF SLOWLY EVOLVING INTO A WEAK LOW AS IT VENTURES E TO WRN KS RICH & DEEP MOISTURE WILL CONTINUE TO SPREAD NE ACROSS KS. WITH THE MID-LVL "KICKER" LACKING THE SFC-850MB FRONTS WILL MOVE VERY LITTLE...IF AT ALL...THEREBY PROMOTING BROAD ECHO TRAINING OVER KICT COUNTRY WHICH IN TURN WOULD EXACERBATE THE FLOODING SITUATION ACROSS THE CWA. ONLY CHANGES TO INHERITED FORECAST WERE TO SHIFT THE POP GRADIENT TO GENERALLY A N/S ORIENTATION TO BETTER ALIGN WITH THE BROAD LWR-MID DECK MOISTURE CHANNEL. ASSIGNED 80-100% TO CNTRL & SC KS THIS MORNING WITH HIGHEST POPS & ASSOCIATED TSRA SHIFTED E OVER SE KS THIS AFTERNOON AS HRRR DEPICTS. PW'S REMAIN IN 175-200% RANGE SO CONTINUED TO HIT QPFS HARD. FRI & FRI NIGHT: A FAIRLY BROAD UPR-DECK RIDGE IS FORECAST MOVE SLOWLY MOVG E TOWARD THE CNTRL ROCKIES...THE WEAK MID-LVL LOW WILL GET FORCED E TOWARD...THEN ACROSS...ERN KS. THIS WOULD THEREFORE SHIFT BULK OF +TSRA E ACROSS THE KS/MO BORDER ON FRI WITH -TSRA CONFINED FROM GENERALLY THE FLINT HILLS E FRI NGT. AS SUCH WILL CONTINUE TO SCHEDULE THE FLOOD WATCH TO END AT 7AM FRI. SAT & SAT NGT: MOST AREAS WILL EXPERIENCE AN INTERMISSION FROM TSRA. A FEW TSRA SHOULD VENTURE TOWARD THE WRN CORRIDOR SAT NGT AS WEAK LWR-DECK TROFFING BEGINS ALONG THE FRONT RANGE. .LONG TERM...(SUNDAY THROUGH WEDNESDAY) ISSUED AT 328 AM CDT THU AUG 8 2013 ALL AREAS TO BE UNDER A WEAK NW FLOW REGIME FOR MOST OF THESE PERIODS. A WEAK COLD FRONT WILL VENTURE SE TOWARD & PERHAPS ACROSS KICGT COUNTRY EARLY NEXT WEEK WHICH WOULD INCREASE TSRA CHANCES FOR MUCH OF THESE PERIODS. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z FRIDAY MORNING) ISSUED AT 706 AM CDT THU AUG 8 2013 LARGE MESOSCALE CONVECTIVE SYSTEM (MCS)CONTINUES TO MAKE SLOW PROGRESS ACROSS THE ERN HALF OF KS AT THIS TIME. THIS WILL LEAD TO MVFR VSBYS WITH SHRA/VCTS FOR MOST TAF SITES UNTIL 15-16Z. AFTER THIS MCS MOVES EAST...WILL SEE SOME MID LEVEL CLOUDS AT 4K FEET HAND AROUND FOR THE AFTERNOON HOURS. SHOWERS/STORMS COULD REDEVELOP AND BECOME FAIRLY WIDESPREAD LATE THIS EVENING INTO THE OVERNIGHT...ESPECIALLY ACROSS SRN KS. COULD SEE SOME VSBY/CIG REDUCTIONS INTO AT LEAST THE MVFR RANGE AT TIMES OVERNIGHT. KETCHAM && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 80 68 79 65 / 100 90 40 10 HUTCHINSON 78 65 76 63 / 100 90 40 10 NEWTON 78 66 76 63 / 100 90 50 10 ELDORADO 79 67 79 64 / 100 90 50 20 WINFIELD-KWLD 82 70 82 66 / 100 70 30 10 RUSSELL 77 63 76 62 / 100 70 40 10 GREAT BEND 77 63 75 61 / 100 80 40 10 SALINA 78 65 77 63 / 100 80 50 10 MCPHERSON 78 65 76 63 / 100 80 50 10 COFFEYVILLE 85 71 86 68 / 80 80 40 20 CHANUTE 81 69 81 66 / 80 80 60 20 IOLA 80 68 80 66 / 80 80 70 20 PARSONS-KPPF 83 70 84 67 / 80 80 50 20 && .ICT WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH FRIDAY MORNING FOR KSZ032-033-047>053- 067>072-082-083-091>096-098>100. &&
Hazardous weather outlook, Aug 8, 4:48 AM CDT, 7 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 448 AM CDT THU AUG 8 2013 KSZ032-033-047>053-067>072-082-083-091>096-098>100-091000- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 448 AM CDT THU AUG 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT NUMEROUS THUNDERSTORMS WILL CONTINUE OVER ALL AREAS...ESPECIALLY THIS MORNING. SEVERE THUNDERSTORMS...WITH GUSTS AROUND 60 MPH...ARE LIKELY OVER SOUTH-CENTRAL AND ESPECIALLY SOUTHEAST KANSAS THIS MORNING. THE GREATEST THREAT CONTINUES TO BE TORRENTIAL RAINS THAT WOULD NO DOUBT WORSEN THE FLOODING SITUATION. FURTHER COUNTY FLOOD WARNINGS ARE LIKELY WITH RIVER FLOOD WARNINGS CONTINUING IN MANY AREAS...ESPECIALLY IN SOUTH-CENTRAL AND SOUTHEAST KANSAS. ALL AREAS WILL EXPERIENCE THUNDERSTORMS TONIGHT WHICH MAY BE SEVERE WITH MORE TORRENTIAL RAINS LIKELY. ONE IS STRONGLY ENCOURAGED TO REFER TO THE FLOOD WATCH THAT REMAINS IN EFFECT FOR ALL AREAS THRU 7 AM FRIDAY AND TO CLOSELY MONITOR ALL RIVER STATEMENTS AND WARNINGS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NUMEROUS THUNDERSTORMS ARE LIKELY OVER ALL AREAS ON FRIDAY WHICH ARE LIKELY TO PROLONG FLOODING...ESPECIALLY OVER SOUTHEAST KANSAS. THE THUNDERSTORMS SHOULD GRADUALLY END IN A WEST TO EAST MANNER FRIDAY EVENING. A FEW THUNDERSTORMS WILL RETURN TO PRIMARILY CENTRAL KANSAS LATE SATURDAY NIGHT THEN GRADUALLY INCREASE AS THEY SPREAD SOUTHEAST OVER SOUTH-CENTRAL AND SOUTHEAST KANSAS SUNDAY NIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS SHOULD CONTINUE OVER THE REGION FOR MOST OF THE UPCOMING WORK WEEK AND MAY BE SEVERE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. HOWEVER...RIVER AND RAINFALL REPORTS ARE NEEDED AND THEREFORE GREATLY APPRECIATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP ES
In the hours before
Local storm report, Aug 8, 7:31 AM CDT, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
731 AM CDT THU AUG 08 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0731 AM HEAVY RAIN 2 NW BENTON 37.81N 97.14W
08/08/2013 M1.60 INCH BUTLER KS TRAINED SPOTTER
&&
SGSLocal storm report, Aug 8, 7:32 AM CDT, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
732 AM CDT THU AUG 08 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 AM FLOOD WICHITA 37.69N 97.34W
08/08/2013 SEDGWICK KS BROADCAST MEDIA
NUMEROUS REPORTS OF STREET FLOODING DOWNTOWN AND ON THE
WEST SIDE. VIA TWITTER FROM WICHITA EAGLE.
&&
BDKThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 2:51 AM CDT | Special Weather Statement | ICT | Harper, Kingman | 24 min |
| Aug 8, 3:03 AM CDT | Severe Thunderstorm Warning | ICT | Harper, Sumner | 42 min |
| Aug 8, 3:24 AM CDT | Special Weather Statement | ICT | Kingman, Reno | 66 min |
| Aug 8, 3:33 AM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno, Sedgwick, Sumner | 57 min |
| Aug 8, 3:40 AM CDT | Severe Thunderstorm Warning | ICT | Harper, Sumner | 35 min |
| Aug 8, 3:56 AM CDT | Special Weather Statement | ICT | Cowley | 64 min |
| Aug 8, 4:00 AM CDT | Areal Flood Warning | ICT | Harper, Sedgwick, Sumner | 9 hr |
| Aug 8, 4:03 AM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 57 min |
| Aug 8, 4:17 AM CDT | Special Weather Statement | ICT | Butler | 58 min |
| Aug 8, 4:23 AM CDT | Special Weather Statement | ICT | Harvey, Reno, Sedgwick | 37 min |
| Aug 8, 4:35 AM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Elk | 55 min |
| Aug 8, 4:43 AM CDT | Areal Flood Warning | ICT | Kingman, Reno | 8 hr |
| Aug 8, 5:01 AM CDT | Special Weather Statement | ICT | Harvey, Marion | 59 min |
| Aug 8, 5:15 AM CDT | Special Weather Statement | ICT | Montgomery, Wilson | 45 min |
| Aug 8, 5:20 AM CDT | Special Weather Statement | ICT | Butler, Chase, Greenwood | 55 min |
| Aug 8, 6:08 AM CDT | Special Weather Statement | ICT | Labette, Neosho, Wilson | 67 min |
| Aug 8, 7:03 AM CDT | River Flood Warning | ICT | Sedgwick | 50 hr |
| Aug 8, 7:51 AM CDT | Areal Flood Warning | ICT | Chautauqua | 6 hr |
| Aug 8, 8:59 AM CDT | River Flood Warning | ICT | Kingman | 12 hr |
| Aug 8, 10:15 AM CDT | Areal Flood Warning | ICT | Elk | 24 hr |
| Aug 8, 11:01 AM CDT | River Flood Warning | ICT | Butler | 28 hr |
| Aug 8, 12:57 PM CDT | Areal Flood Warning | ICT | Kingman, Reno | 5 days |
| Aug 8, 1:41 PM CDT | River Flood Warning | ICT | Wilson | 7 hr |
| Aug 8, 2:28 PM CDT | River Flood Warning | ICT | Sedgwick | 32 hr |
| Aug 8, 4:51 PM CDT | Special Weather Statement | ICT | Chautauqua | 24 min |
| Aug 8, 4:58 PM CDT | Special Weather Statement | ICT | Chautauqua | 32 min |
| Aug 8, 5:19 PM CDT | Special Weather Statement | ICT | Chautauqua | 26 min |
| Aug 8, 5:48 PM CDT | Special Weather Statement | ICT | Chautauqua | 27 min |
Nearby
River Flood Warnings in Kansas, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.